MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-VT3
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the videoscope was not cleaned properly.The issue occurred during demonstration.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.An olympus endoscopy support specialist (ess) assisted the customer by connecting with a steris representative to determine what ¿aer¿ connectors were needed for reprocessing the upcoming demo enf-vt3 (after demo cds in-service was completed).Customer reported their model of aer allowed modified cleaning steps and reported that they put scopes into aer after channel brushing.A steris/medivator representative later stated that this model of aer is not actually cleared for modified cleaning and the customer should still be performing aspiration and channel flushing (or using scope buddy plus) prior to aer.Ess emailed the customer with this information and connected the customer with a steris/medivator representative so their infection prevention representative can deliver in-service on their current aer and scope buddy plus products.Ess informed the customer that per olympus flex endoscope ifus, they will need to perform aspiration and manually flush channels if they are not using scope buddy plus for these functions.Based on the results of the investigation, the root cause of the issue was improper reprocessing.The event can be detected and prevented by following the instructions for use: instructions rhino-laryngo videoscope olympus enf-vt3 reprocessing manual chapter 7 reprocessing endoscopes and accessories using an automated endoscope reprocessor/washer- disinfector 7.1 reprocessing endoscopes and accessories using an automated endoscope reprocessor/washer-disinfector follow the workflow described in section 4.3, ¿workflow for cleaning and disinfecting endoscopes and accessories using an aer/wd¿ when reprocessing endoscopes and accessories with an aer/wd.Be sure to attach all required connectors to the endoscope and accessories.For details concerning appropriate connectors, refer to the instructions of the aer/wd manufacturer.Manually clean and disinfect any endoscopes and accessories that are not compatible with the aer/wd.Olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO VIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19617985
Report Number3002808148-2024-05824
Device Sequence Number20409653
Product Code EOB
UDI-Device Identifier04953170411526
UDI-Public04953170411526
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K183416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-VT3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown